Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 431, NWS Jackson, MS

July 28, 2006Clarke County, Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 28, 2006, 6:24 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2006, 6:24 PM CDT (23:24 UTC)
Expired
Jul 28, 2006, 7:15 PM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Clarke County, MS, Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:40 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 28, 2:40 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT FRI JUL 28 2006

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
LATEST SATELLITE IMAGERY SHOWED UPPER SHORT WAVE MOVING EAST NORTHEAST
THROUGH THE MID SOUTH AWAY FROM THE REGION. A MOIST AND UNSTABLE AIRMASS
WAS IN PLACE WITH AREA RADARS PICKING UP SCATTERED CONVECTION MOVING NORTHEAST
ACROSS THE REGION.

OUR MOIST AIRMASS REGIME WILL CONTINUE AS LOW LEVEL WINDS CONTINUE
TO BRING IN TROPICAL MOISTURE ACROSS THE REGION FOR THE PERIOD. PRECIP
WATER WILL STAY AT 1.9 TO 2.4 INCHES. EXPECT MOST OF THE CONVECTION
TO END DURING THE EVENING HOURS WITH ISOLATED CONVECTION POSSIBLE
OVERNIGHT. FOR SATURDAY WE MAY GET SOME ISOLATED STORMS JUST BEFORE
EARLY AFTERNOON. DO NOT EXPECT AS MUCH COVERAGE SO STAYED WITH
SCATTERED POPS. THERE WILL BE ENOUGH INSTABILITY(LIFTED INDEX...-4
TO -8.) FOR SOME GUSTY WINDS...FREQUENT LIGHTNING AND SOME LOCAL
DOWNPOURS. THIS SHOULD CONTINUE INTO THE EVENING HOURS FOR SATURDAY.
WILL KEEP ISOLATED POPS FOR THE OVERNIGHT HOURS.

EXPECT DECENT CLOUD COVERAGE FOR THE NEXT FEW DAYS...PERHAPS A LITTLE
MORE SUNSHINE FOR SATURDAY THAN TODAY. SO GUIDANCE WENT A FEW
DEGREES HIGHER...WHICH SEEMS REASONABLE. ON OVERNIGHT LOWS STUCK CLOSE
TO GUIDANCE. /17/

LONG TERM...SUNDAY THROUGH FRIDAY. WITH THE EXCEPTION OF LOWERING
POPS ON MONDAY STAYED FAIRLY CLOSE TO GUIDANCE. USED THE ENSEMBLE
VALUES FOR TEMPS BEYOND DAY 3. THE MODEL HAVE NOT CHANGED MUCH OVER
THE PAST FEW DAYS. STILL LOOKS LIKE A WEAK DISTURBANCE WILL DROP
INTO THE SOUTHEAST. THE TROUGH AXIS APPEARS TO EXTEND INTO THE
EASTERN ZONES. THE MODELS ARE ALSO HINTING AT SOME TYPE OF BOUNDARY
MOVING THROUGH THE REGION...HOWEVER WINDS DO NOT SHOW ANYTHING.
ANYWAY...LOOKING FOR MUCH OF THE ACTIVITY TO BE OVER THE EASTERN
ZONES...SO WILL KEEP THE HIGHEST POPS EAST. BY MONDAY...THE GFS
GUIDANCE JUMPS TO CATEGORICAL WHILE THE OTHERS MAINTAIN CHANCE POPS.
TRIED TO USE A BLEND...NOT CONFIDENT THAT WIDESPREAD RAINFALL WILL
OCCUR ON MONDAY. THE GFS CONTINUES TO STRADDLE THE FENCE ON WHETHER
A STRONG UPPER RIDGE WILL SETTLE OVER THE MIDWEST...LEADING TO
SUBSIDENCE OVER THE CWA. THE GFS CONTINUES TO GENERATE PLENTY OF
CONVECTIVE FEEDBACK...WHILE THE EUROPEAN KEEPS THE AREA FAIRLY DRY.
LIKE THE DRIER SOLUTION FOR TEMPS...SO WENT WITH THE ENSEMBLE VALUES
WHICH KEEP TEMPS IN THE MID 90S FROM AT LEAST TUESDAY-FRIDAY. THE
AREA SEEMS TO KEEP A SHORT BREAK IN THE AFTERNOON CONVECTION ON
THURSDAY...WITH SOME DRY AIR FLOWING IN. HOWEVER IT IS SHORT-LIVED
WITH A COLD FRONT MOVING INTO THE AREA ON FRIDAY. WILL LEAVE THE HWO
CLEAR...DID NOT SEE ANY REAL FEATURES. EXPECTING DIURNAL ACTIVITY TO
CONTINUE. OVERALL NO REAL CHANGES TO THE FORECAST./7/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  73  92 /  30  44  30  45
MERIDIAN      71  92  71  91 /  30  44  42  58
VICKSBURG     73  94  73  94 /  27  44  22  29
HATTIESBURG   73  94  73  90 /  29  50  34  43
NATCHEZ       73  92  74  91 /  27  52  23  28
GREENVILLE    74  94  73  94 /  31  43  24  29
GREENWOOD     74  91  73  91 /  33  45  41  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....7
Hazardous weather outlook, Jul 28, 2:09 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT FRI JUL 28 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291909-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
209 PM CDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE REGION...WHICH WILL
LINGER INTO EARLY THIS EVENING. SOME OF THE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE GUSTY SURFACE WINDS OF 40 TO 50
MILES AN HOUR AND MAYBE EVEN SOME SMALL HAIL. FREQUENT LIGHTNING
WILL ALSO ACCOMPANY THESE THUNDERSTORMS.

MORE SCATTERED STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP AGAIN
ON SATURDAY AFTERNOON WITH THE SAME POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 28, 4:30 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT FRI JUL 28 2006

MSZ043-047>049-053-054-282230-
CLAIBORNE-COPIAH-HINDS-MADISON MS-RANKIN-WARREN-
430 PM CDT FRI JUL 28 2006

...STRONG THUNDERSTORMS MOVING NORTHEAST IN CENTRAL MISSISSIPPI...

AT 430 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG ELECTRICAL THUNDERSTORMS MOVING NORTHEAST AT 15
MPH LOCATED OVER SOUTHWEST HINDS COUNTY NEAR UTICA.  THESE STORMS ARE
CAPABLE OF GENERATING 40 TO 50 MPH WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL RAINS OF 1 TO 2 INCHES IN
LESS THAN 1 HOUR ACROSS MAINLY SOUTHERN HINDS COUNTY THROUGH 6 PM.

PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THESE STORMS.
WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING
TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

40
Special weather statement, Jul 28, 5:45 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT FRI JUL 28 2006

MSZ049-282345-
RANKIN-
545 PM CDT FRI JUL 28 2006

...STRONG THUNDERSTORM PUSHING NORTHEAST INTO SOUTHERN RANKIN
COUNTY...

AT 540 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS MOVING QUICKLY NORTHEAST INTO SOUTHERN
PORTIONS OF RANKIN COUNTY AT 25 TO 35 MPH.  THROUGH 645
PM...EXPECT THESE STORMS TO BRING GUSTY WINDS UP TO 45 MPH
TO LOCATIONS WITHIN THE COUNTY SOUTH OF INTERSTATE TWENTY.
THE MOST IMPACTED SPOTS WILL BE IN THE SOUTHEAST PORTION OF THE
COUNTY...SUCH AS PUCKETT...WHERE WINDS COULD BRIEFLY GUST UP
TO 50 MPH AND FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO BE
POSSIBLE.

PERSONS OUTDOORS SHOULD TAKE COVER IF THREATENED BY THESE STORMS.
WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING
TREES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:17 PM CDTSevere Thunderstorm WarningJANJones28 min
Jul 28, 5:19 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson26 min
Jul 28, 5:45 PM CDTSevere Thunderstorm WarningJANJones30 min
Jul 28, 6:02 PM CDTSevere Thunderstorm WarningJANRankin43 min
Jul 28, 6:07 PM CDTSevere Thunderstorm WarningJANMadison23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.